News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: TTC, When will I get my period post stopping BCP?


 Jana16 - Sun Dec 21, 2008 10:39 pm

Hi
I am a 26 year old female who has been on the BCP (ortho try cyclen low) for 4.5 years. At the end of October I went off the pill as my husband and I were going to try and have a baby. After stopping the pack I got my period as it was due, but have had nothing since and it has been 6 weeks. I have had signs of getting my period like bloating, cramping, moodiness and other PMS symptoms but with no period. I have taken a few preg tests in between which have all been neg. I was very regular pre pill, and could almost time my cycle down to the minute. Just wondering if this is normal and how long it will take before my cycle to start to get back to normal. Any advice.
Thanks
 Debbie Miller, RN - Tue Dec 23, 2008 12:29 pm

User avatar Hello,
After going off hormonal birth control it can take a while for your periods to regulate. And, you shouldn't expect them to be like clockwork normally anyway. The pill creates a sometimes false sense of regularity but it is through artificial manipulation of hormones; not the natural cycle which tends to vary a bit. The best advice in trying to conceive now is to try and relax, let nature take it's course with regular sexual intercourse. People often worry so much about WHEN they ovulate that they become so tense and worried they interfere with their body's own natural patterns and the stress hormone, cortisol, can increase. In most healthy young women who are sexually active without birth control, pregnancy occurs within a year. It can be fun to be surprised when it happens too.

Good luck.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here